Forum

Tecfidera and stomach pain?

Hi all,

Just seeking a bit of advice; started Tecfidera yesterday, on a 120mg dose, but about an hour after taking it, I keep getting crippling, white hot stomach pains, that make me literally curl up in a ball on the floor until they’re gone. I’m getting no other side effect apart from a slight flushing at the same time. I know that gastrointestinal issues are common, but I’m only getting this stomach pain; no nausea or gut issues.

Essentially, I’m wondering if anyone has any tips to manage this? I know side effects should settle down in time, but at this morning I got really lightheaded from the pain, and I’m hoping that there might be some wonderful over the counter cure for it?! I’m already taking it with a good meal with proteins and fats, and have aspirin to help with the flushing.

Many thanks!

M

When I was on tech, I found paracetamol eased the cramps. I found the cramping only happened if I didn’t eat enough. I don’t eat breakfast so would take it at lunchtime. Soup, sandwich, cheese, Crackers, whatever. I would also "sandwich " it between the food. Same with evening meal. If I forgot it, I’d take it before bedtime with a good snack, milk, sandwich, muffin etc. Just remember to leave the minimum hours between doses. It doesn’t matter when you take them.

1 Like

Hello.

sorry for taking so long in answering your post.

i have been on tecfidera for over 3 years now when I first started taking it I like yourself suffered a lot of flushing and cramps.

my nurse suggested taking tec half way through a meal which means you are creating a sandwich affect as soon as I did that the cramps stopped plus I found taking cheese triangle also is good that gives the fat you require I take mine in morning with my toast.

i hope this might help if you want to no more you can pm me.

Anne.

1 Like